Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 29, 2020, 12:47 PM MST for 4 counties in Wyoming. It took effect at Nov 30, 2020, 5:00 AM MST. It was in force for 22 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 29, 2020, 12:47 PM MST (19:47 UTC)
- In effect from
- Nov 30, 2020, 5:00 AM MST
- Expired
- Dec 1, 2020, 3:19 AM MST
- In force
- 22 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 5:44 AM MST | HIGH SUST WINDS 40 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER FOR PAST HOUR. PEAK GUST 53 MPH. |
| Nov 30, 6:44 AM MST | HIGH SUST WINDS 41 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER FOR PAST HOUR. PEAK GUST 54 MPH. |
| Nov 30, 7:44 AM MST | HIGH SUST WINDS 44 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS GREATER THAN 40 MPH FOR PAST HOUR. PEAK WIND GUST 57 MPH. |
| Nov 30, 8:24 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 47 MPH. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. |
| Nov 30, 8:56 AM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 47 MPH. |
| Nov 30, 10:18 AM MST | HIGH SUST WINDS 44 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 57 MPH. |
| Nov 30, 7:52 PM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED WINDS 50 MPH. FIRST GUST TO 58 MPH AT 750 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS75 KCYS 291947 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1247 PM MST Sun Nov 29 2020 WYZ106-110-301200- /O.UPG.KCYS.HW.A.0034.201130T1800Z-201201T1200Z/ /O.NEW.KCYS.HW.W.0047.201130T1200Z-201201T1200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1247 PM MST Sun Nov 29 2020 ...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Central Laramie Range and Southwest Platte County and North Snowy Range Foothills along Interstate 80 between Laramie and Rawlins. * WHEN...From 5 AM Monday to 5 AM MST Tuesday. * IMPACTS...Mainly to transportation. Elevated to high risk for blowoff or blowovers for light weight and high profile vehicles such as light load semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ116-117-301200- /O.NEW.KCYS.HW.A.0035.201201T0000Z-201201T1200Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1247 PM MST Sun Nov 29 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range and South Laramie Range Foothills along Interstate 80 between Cheyenne and Laramie. * WHEN...From Monday afternoon through late Monday night. * IMPACTS...Mainly to transportation. Elevated risk for blowoff or blowovers for light weight and high profile vehicles such as light load semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
166 WWUS75 KCYS 300922 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 222 AM MST Mon Nov 30 2020 WYZ116-117-010000- /O.UPG.KCYS.HW.A.0035.201201T0000Z-201201T1200Z/ /O.EXB.KCYS.HW.W.0047.201201T0000Z-201201T1200Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 222 AM MST Mon Nov 30 2020 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY... * WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH expected. * WHERE...South Laramie Range and South Laramie Range Foothills including Interstate 80 between Cheyenne and Laramie. * WHEN...From 5 PM this afternoon to 5 AM MST Tuesday. * IMPACTS...Mainly to transportation. Elevated risk for blowoff or blowovers for light weight and high profile vehicles such as light load semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-010000- /O.CON.KCYS.HW.W.0047.201130T1200Z-201201T1200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 222 AM MST Mon Nov 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH expected. * WHERE...Central Laramie Range and Southwest Platte County including Interstate 25 between Chugwater and Wheatland and North Snowy Range Foothills including Interstate 80 near Arlington and Elk Mountain. * WHEN...From 5 AM Monday to 5 AM MST Tuesday. * IMPACTS...Mainly to transportation. Elevated to high risk for blowoff or blowovers for light weight and high profile vehicles such as light load semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Brothers
368 WWUS75 KCYS 301953 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1253 PM MST Mon Nov 30 2020 WYZ106-110-011200- /O.CON.KCYS.HW.W.0047.000000T0000Z-201201T1200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1253 PM MST Mon Nov 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH expected. * WHERE...Central Laramie Range and Southwest Platte County including Interstate 25 between Chugwater and Wheatland and North Snowy Range Foothills including Interstate 80 near Arlington and Elk Mountain. * WHEN...Through 5 AM MST Tuesday. * IMPACTS...Mainly to transportation. Elevated to high risk for blowoff or blowovers for light weight and high profile vehicles such as light load semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ116-117-011200- /O.CON.KCYS.HW.W.0047.201201T0000Z-201201T1200Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1253 PM MST Mon Nov 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY... * WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH expected. * WHERE...South Laramie Range and South Laramie Range Foothills including Interstate 80 between Cheyenne and Laramie. * WHEN...From 5 PM this afternoon to 5 AM MST Tuesday. * IMPACTS...Mainly to transportation. Elevated risk for blowoff or blowovers for light weight and high profile vehicles such as light load semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
017 WWUS75 KCYS 011019 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 319 AM MST Tue Dec 1 2020 WYZ106-110-116-117-011130- /O.CAN.KCYS.HW.W.0047.000000T0000Z-201201T1200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 319 AM MST Tue Dec 1 2020 ...HIGH WIND WARNING IS CANCELLED... Current wind gusts across the warned areas has dropped to mostly under 40 MPH early this morning. The approaching system will continue to decrease and turn winds to out of the north which will be less favorable for gap flows. Therefore, the High Wind Warning was cancelled early. $$ Brothers
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 29, 10:26 AM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Nov 29, 10:26 AM MST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1026 AM MST Sun Nov 29 2020
.SHORT TERM...(Today through Monday night)
Issued at 220 AM MST Sun Nov 29 2020
Saturday evening's cold frontal passage will result in
temperatures being 10-20 degrees Fahrenheit colder Sunday as
700mb temperatures continue to plummet towards -10C. Currently,
scattered cloud cover associated with a passing vort max remains
across the CWA. Cloud cover will continue to diminish this morning
as the shortwave passes through, however afternoon temperatures
are only expected to reach into the 30s.
The main forecast concern in the short term period will be the
potential for high winds Monday afternoon into early Tuesday
morning. Height and pressure gradients will begin to tighten along
the Laramie Range Monday morning as CAG-CPR 850mb HGT gradient
reaches 55 meters by 15z, but peaks between 00-06z Tuesday.
Though the forecast gradient values are not overly impressive,
they are large enough for high winds to be observed near
Arlington. Local WRKBRX guidance also suggests 00-06z Tuesday is
the most likely timing for high winds along Interstate 25 between
Chugwater and Wheatland as 700mb flow increase to 55 kts and
better subsidence arrives. Therefore, a High Wind Watch has been
issued for Arlington and Bordeaux areas. Otherwise, Monday will be
the warmest day of the week with temperatures in the lower-50s
east of the Laramie Range under shortwave ridging aloft.
.LONG TERM...(Tuesday through Saturday)
Issued at 220 AM MST Sun Nov 29 2020
Winds across the SE WY wind prone areas will begin to settle down
Tuesday morning as an approaching upper level trough diving south
will rotate wind directions to a more NNWerly direction while
alleviating gradients at the same time. This trough will dig into
the region bringing cooler weather Tuesday through Thursday with
high temperatures in the upper-20s and 30s. Light snow showers are
possible with the passing system Tuesday and early Wednesday, but
lift appears rather weak at this time for heavy, persistent
precipitation. After Thursday is when forecast models begin to
detract from each other with the progression of the trough beyond
the CWA and the development of a rather large blocking ridge
across the western third of the CONUS. Warmer weather still looks
likely next weekend as temperatures rise above normal for early
December, but the duration of this pattern is still uncertain. GFS
and CMC seem to suggest a Pacific wave will attempt to breakup the
ridge while the shortwave rides over the ridge keeping the
pattern intact longer according to the ECMWF.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1024 AM MST Sun Nov 29 2020
VFR. Wind gusts to 30 knots at Cheyenne and Sidney until 00Z, then
to 25 knots at Wyoming terminals after 15Z Monday.
&&
.FIRE WEATHER...
Issued at 220 AM MST Sun Nov 29 2020
Minimal fire weather concerns looking ahead with cooler weather
settling in this week along with light snow showers Tuesday and
Wednesday. Monday will be the warmest day of the week resulting in
afternoon RHs dropping into the teens with gusty winds before the
cooler weather takes over.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday morning through late Monday night
for WYZ106-110.
NE...None.
&&
SHORT TERM...MB
LONG TERM...MB
AVIATION...RUBIN
FIRE WEATHER...MBHazardous weather outlook, Nov 29, 3:55 AM MST, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 355 AM MST Sun Nov 29 2020 WYZ106-110-301100- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- 355 AM MST Sun Nov 29 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong winds with gusts 55-60 MPH possible Monday afternoon through Monday night. High Wind Watch is in effect wind prone areas of Southeast Wyoming. Light snow showers possible Tuesday and early Wednesday. .Spotter information statement... Spotter activation will not be needed. WYZ101>105-107>109-111>119-301100- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 355 AM MST Sun Nov 29 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Breezy conditions Monday afternoon and Monday night. Light snow showers possible Tuesday and early Wednesday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-301100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 355 AM MST Sun Nov 29 2020 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 1:55 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 11 hr |
| Nov 29, 12:47 PM MST | High Wind Watch | CYS | Albany, Laramie | 14 hr |
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.